Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Wellness Center

Vitiligo questions

10/17/2008

Question:

I have been diagonosed with Vitiligo last month. It started above my eyebrow and now I am getting it on my both hands too. My doctor suggested Excimer treatment for this. She suggested applying Protopic on the affected area and doing the teratment. Can you please give me some info on this treatment and also how much is the success rate for this treatment. Are there any side effects for this treatment? What are the precautions I need to take while undergoing this treatment.

Are there any other safe and successful treatment for the Vitiligo?

I heard that taking Ginko Biloba can arrest the progression of Vitiligo. Is this true?

Also can you tell me what is ANA. Some body had asked a quetion about Viligo in the skin care section. That perosn said a specled ANA(1:640). What doe that mean.

Finally, I am planning to go see a internist to ge my thyroid level checked. I want to find the root cause for the Vitiligo. Could you please tell me other tests I should ask my dr to do for finding the cause of vitiligo.

Your answer will be greatly aprreciated. As I am still confused and upset ever since I was diasgonosed with Vitiligo. I dont have a family history of Vitiligo.

Answer:

Sorry, but for these questions you need to ask your precribing doctor. On this site, we try to answer general questions about health but cannot diagnose or recommend treatment. You appear to have some very specific questions which can only be answered properly by a physician who is familiar with your medical history.

ANA is an autoimmune reaction to your nuclei for which we do natural treatments as well.

Request a TSH, TPO, T4 and T3.

Thank you for visiting NetWellness.

For more information:

Go to the Wellness Center health topic, where you can:

Response by:

Glen F Aukerman, MD, DABFP Glen F Aukerman, MD, DABFP
Professor of Family Medicine
College of Medicine
The Ohio State University